MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Model Number 66024008
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Skin Inflammation/ Irritation (4545); Dry Skin (4839)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number case (b)(4).
 
Event or Problem Description
It was reported that, a patient with leukemia needed to undergo picc chemotherapy, which required weekly picc, iv3000 1 hand 10x12cm changes, heparin cap, and a 0.9% nacl 20ml flush.The patient was treated on (b)(6) 2023, at approximately 14:30 pm, when the patient came to the hospital for a dressing change, it was found that the skin in contact with the dressing was covered with small blisters, had a yellowish exudate with crusts and the skin was red and swollen.A dexamethasone 5mg injection was immediately applied to the skin and disinfected with 5% povidone-iodine solution.A new dressing was placed, and the patient was advised to visit the dermatologist.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, a patient with leukemia needed to undergo picc chemotherapy, which required weekly picc, iv3000 1 hand 10x12cm changes, heparin cap, and a 0.9% nacl 20ml flush.The patient was treated on (b)(6) 2023, at approximately 14:30 pm, when the patient came to the hospital for a dressing change, it was found that the skin in contact with the dressing was covered with small blisters, had a yellowish exudate with crusts and the skin was red and swollen.A dexamethasone 5mg injection was immediately applied to the skin and disinfected with 5% povidone-iodine solution.A new dressing was placed, and the patient was advised to visit the dermatologist.The device was not returned for analysis.We have therefore not been able to confirm a relationship between the event and the device, or identify a definitive root cause.A lot number was provided and the batch records were reviewed.It was confirmed that the product(s) had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed a small number of similar complaints in the last 3 years.A clinical/medical evaluation was conducted.The information provided is insufficient to determine whether the patient¿s signs, symptoms or outcome are/were due to a pre-existing or concurrent medical or surgical condition or procedure, or to an adverse reaction to or experience with the device, one or more of its components, or its intended therapeutic action.The patient impact beyond that which has already been reported cannot be confirmed nor concluded.A risk management review was conducted and which mitigated the reported issue with no further action or updates required.A capa/nc/pra/hhe/field action review concluded that there are no prior escalated actions related to this product and the reported event.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device, including advice where sensitive or fragile skin is an issue.The probable root cause for this complaint is patient sensitivity; that the patient was sensitive to one or more of the components of the dressing, or that there was a pre-existing or concurrent medical condition that has led or contributed to the reported event.Enquiries into this matter are now complete and no further actions by smith & nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith & nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
IV3000 1 HAND 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16722465
Report Number8043484-2023-00026
Device Sequence Number15277137
Product Code KGX
UDI-Device Identifier05000223417406
UDI-Public05000223417406
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number66024008
Device Catalogue Number4008
Device Lot Number2123
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WEEKLY PICC CHEMOTHERAPY, HEPARIN CAP, AND A 0.9%
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown